Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

what would be an alt. medicine to fent patches?

AnonymousUserAAnonymousUser Posts: 49,899
edited 06/11/2012 - 8:25 AM in Pain Medications
as in the title, what would be an appropriate substitute for someone that has been on the Fent transdermal patches for 2.5 years?

im about to make an appt with my doctor this week, as im having problems with the patch, more over than just finding them at this point, and the quality of my life has just gone down significantly in the past 5 months..

it would have to be some sort of ER type of medicine, but not sure what is correct for someone in my position : fractured L1, L2, DDD, sciatica down left left with 2 toes numb..

if anyone in a similar situation can advise, esp. if you moved from the patch to a pill type script, please let me know.

thanks in advance..

:??
advertisement

Comments

  • Sorry I never had the patch. I'm taking ms contin 60mg twice day as well as a antiinflammatory and med for muscle spasms and something to help me sleep. Maybe your Dr. would switch you to something equivelant to the patch if it's not working for you anymore. Hope someone else could offer more info for you. Many people take the patch for years and that's okay for them but again each person is different and what works for them may not work for you. I told my Dr. I wasn't getting enough relief and she increased the dose. I thought for sure I would feel more nausea or something but I do feel a bit more tired on the higher dose. I hope you see your Dr. and get it straightened away before the Christmas holidays. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • And had some weird reactions to it after a while so my PM wanted to switch me. But get this - my PM wanted me to wean myself down to 25, then 12.5 then nothing before she would start a new medicine. So I had to be in pain that month until I met with her again. It was awful..not only was I in pain, but I went through withdrawals as well. All I had, then, was 3 norco per day and they wouldnt let me increase it.

    Then at my next months appt, she put me on the lowest dose of Avinza, saying its best to start at the lowest and work up from there. The Avinza was HORRIBLE. I felt like a monster was brewing inside my body. But I had to wait at least 2 weeks before I could make that call on it. So once I hit the two week mark I called her 1st thing in the morning. She wanted to put me on Opana at that point, but I have had so many awful months that I just blurted out - "cant I try Oxycontin!" and she simply said, sure, I'll call it right in. And that was that. Its been the most effective since the patch. I loved the patch, I was so pain free on the patch, but then I had to get the stupid weird side effects. The OC has been the closest, from what I have tried, to the patch. But its been several months of tweaking to try to get to the right dose between the ER and the IR meds I am on.
    Good luck and let us know what the result ended up being.

    Alina
  • I remember you had posted that you were on the name brand ones and they are supposed to be better than the generics. Have you been on the same strength all this time? It could be you built a tolerance to it. I had mine increased and I hope it works for me so that I won't have to go up any higher. I'm not sure what medicine can take place of it to provide you better pain relief, but you must talk to your doctor because he best knows your circumstance. Let him know if you have been having more trouble with pain, and he may want to do more testing to rule out any new problems. I hope that's not the case and you get to feeling better.
  • I was on patch for two years...

    I think Oxycontin may be similar, but in pill form? The patch did great for me. I had no side effects at all and there is no high/low feelings...it's just constant medicine...no remembering to take pills. No rebound headaches. I liked the patch.
  • i was only on the name brand for one month, as it was EXTREMELY EXPENSIVE! they did work better. the lasted longer, and the medicine seemed a lot stronger. i just can't afford to pay for them when i can get 4 boxes of generic watson for 2 boxes of brand name with some change left over.

    i think im going to change from a 72hr to 48hr schedule. we talked about this before, and i think it's the wisest choice since im spending xmas with family, and don't want to change meds during this time.

    also, im really bad at forgetting to take my daily pills on time... so that would nix having to take something like oxy on a time schedule everyday..

    i think the patches are the best for me; that is WHEN i can FIND them, when they are the CORRECT brand...

    thanks for the replies everyone.
advertisement
Sign In or Register to comment.